• All threads and posts regarding Coronavirus COVID-19 can be found in our area specifically for Coronavirus COVID-19 discussion.

    You can directly access this area >here<.

Memantine-side effects

slim-jim

Registered User
Sep 6, 2020
26
0
My mum has just been diagnosed with Alzheimers and has been put on Memantine as it was thought Donepizil may upset her stomach. Since the first week on 5mg she has experienced diarrhea progressively getting worse as we went up to 10mg. The advice from the memory clinic was to take it back to 5mg for a week to see if it settles. It hasn't .She takes the tablet at bedtime so the diarrhea is worse in the morning but bouts of it can last through to the afternoon (like today!) She is now starting week 4 and is still on 5mg . Did anyone else's relatives experience this side effect? and if it did settle how long did it take? Her quality of life is suffering but Mum is keen to keep taking it. TIA
This is interesting as my wife after being diagnosed was prescribed Memantine 5mg which then went to 10mg however her problem is the opposite not being able to go to the toilet.
 

Browny10

Registered User
Dec 20, 2019
26
0
My wife has diverticular disease which is a stomach disorder as well as alzheimers so it was difficult to establish a medication that does not effect her stomach. eventually we found that Galantamine did not cause her any additional problems. She has recently developed double incontinence but after a few weeks I found the Continence Service who provided Incontinence pads to try and eventually provided the best ones free of charge.